Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 133, NWS Philadelphia/Mount Holly

August 16, 2010Chester County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 16, 2010, 5:50 PM EDT for Chester County, Pennsylvania. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2010, 5:50 PM EDT (21:50 UTC)
Expired
Aug 16, 2010, 6:45 PM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Chester County, PA

The radar

The Philadelphia radar (KDIX), 118 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 6:10 PM EDTTSTM WND DMGHoney Brook, PATREES AND WIRES DOWN IN HONEY BROOK.
Aug 16, 6:10 PM EDTHAIL 0.88Honey Brook, PANICKEL SIZE HAIL REPORTED IN HONEY BROOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 12:05 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WUUS51 KPHI 162150
SVRPHI
PAC029-162245-
/O.NEW.KPHI.SV.W.0133.100816T2150Z-100816T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
550 PM EDT MON AUG 16 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF WEST CHESTER...

* UNTIL 645 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES WEST OF ELVERSON...OR 14 MILES NORTHEAST OF LANCASTER...AND
  MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARKESBURG AROUND 620 PM EDT...
  COATESVILLE AROUND 625 PM EDT...
  6 MILES SOUTHWEST OF DOWNINGTOWN AROUND 630 PM EDT...
  MARSHALLTON AROUND 640 PM EDT...
  KENNETT SQUARE AROUND 645 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.

&&

LAT...LON 3974 7611 3987 7601 3992 7601 3997 7600
      4016 7586 4017 7584 3997 7549 3992 7556
      3989 7558 3987 7562 3986 7561 3984 7563
      3983 7567 3979 7574 3973 7578
TIME...MOT...LOC 2150Z 312DEG 24KT 4013 7604

$$

PO
1 follow-up statement
522 
WWUS51 KPHI 162226
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT MON AUG 16 2010

PAC029-162245-
/O.CON.KPHI.SV.W.0133.000000T0000Z-100816T2245Z/
CHESTER PA-
626 PM EDT MON AUG 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CHESTER COUNTY...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF COATESVILLE...OR 16 MILES NORTHWEST OF
WEST CHESTER...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COATESVILLE AND 7 MILES SOUTH OF ELVERSON BY 640 PM EDT...
  GLENMOORE...THORNDALE...6 MILES NORTH OF SOUTH COATESVILLE AND 6
  MILES NORTH OF MODENA BY 645 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.

&&

LAT...LON 3974 7611 3987 7601 3992 7601 3997 7600
      4016 7586 4017 7584 3997 7549 3992 7556
      3989 7558 3987 7562 3986 7561 3984 7563
      3983 7567 3979 7574 3973 7578
TIME...MOT...LOC 2226Z 267DEG 8KT 4005 7587

$$

PO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:42 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 16, 3:42 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT MON AUG 16 2010

.SYNOPSIS...
A COLD FRONT MOVING SLOWLY SOUTHEAST ACROSS THE AREA TONIGHT WILL
TRIGGER SHOWERS AND THUNDERSTORMS. THE FRONT WILL BECOME NEARLY
STATIONARY ACROSS SOUTHERN DELAWARE ON TUESDAY. A WAVE OF LOW
PRESSURE WILL MOVE NORTHEAST ALONG THE FRONT WEDNESDAY AND
WEDNESDAY NIGHT RESULTING IN MORE RAIN. WEAK HIGH PRESSURE WILL
COVER THE AREA ON THURSDAY AND FRIDAY BUT ANOTHER FRONTAL SYSTEM
MAY BRING MORE PRECIP FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THUNDERSTORM ACTIVITY IS GRADUALLY INCREASING ALONG AND AHEAD OF
THE COLD FRONT FROM NE THROUGH S-CNTRL PA AND INTO NRN VA. THE AIR
MASS AHD OF THE FRONT IS MODERATELY UNSTABLE WITH LI/S OF -4 TO
-8. TSTMS SHOULD CONTINUE TO INCREASE AND SPREAD EWD FOR THE
REMAINDER OF THE AFTN AND INTO THE EVE. WW 619 REMAINS IN EFFECT
UNTIL 900 PM FOR PHILA AND AREAS GENERALLY N AND W. ESSENTIALLY
THE ENTIRE CWA REMAINS IN A SLIGHT RISK.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THE COLD FRONT IS FCST TO MOVE SLOWLY SEWD THRU THE FCST AREA
TONIGHT AND BECOMED Q-STNRY ACRS SRN DELAWARE AND PSBLY SRN NJ BY
TUE MORNING. THE FRONT SHOULD BECOME LESS ACTIVE BY THEN WITH A
MORE STABILIZED AMS AND NO OBVIOUS UPPER-LVL FORCING IN THE AREA.
HWVR...WITH CONTD LOW-LVL CNVGNC IT SEEMS PRUDENT TO KEEP AT LEAST
A LOW CHC POP OVER DELMARVA FOR TUE.

TUE NIGHT SHOULD SEE SLIGHTLY HIGHER POPS OVER SRN AREAS AS A WAVE
STARTS TO DVLP ON THE FRONT. THE MAIN EFFECTS THO SHOULD BE ON WED
AND WED NIGHT AS THE WAVE OF LOW PRESSURE MOVES ACROSS THE AREA.
THERE ARE SOME DIFFERENCES IN LOCATION WITH GFS AND LATEST ECMWF
BEING FURTHER S THAN THAN THE NAM...BUT EITHER WAY THE FCST AREA
SHOULD HOPEFULLY SEE SOME NEEDED RAIN FROM THIS SYSTEM.

DEPENDENT ON TIMING...SOME PRECIP MAY LINGER OVER THE AREA THU
MORNING BUT MUCH OF THE DAY SHOULD BE DRY WITH NEAR NORMAL TEMPS.

A BLEND OF MAV/MET GUIDANCE WAS GENERALLY USED FOR MAX/MIN TEMPS
DURING THIS PERIOD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
OUR CWA IS EXPECTED TO BE MORE DEEPLY ENSCONCED IN THE WESTERLY
FLOW THROUGH THIS PERIOD. THE 500MB HEAT RIDGE WILL REMAIN EITHER
IN THE SOUTHERN ROCKIES OR CENTRAL PLAINS THROUGH THE PERIOD.
WHILE OUR WEATHER WILL NOT BE COOLER THAN NORMAL, DISTURBANCES
WITHIN THE WESTERLY/NORTHWESTERLY FLOW WILL GIVE US SOME
LEGITIMATE PRECIPITATION CHANCES.

THERE WERE MODEL TIMING DIFFERENCES WRT TO THE WAVE ON THE FRONT IN
THE SHORT TERM, BUT OTHER THAN THE CAN GGEM, ALL OF THEM HAVE THE
LOW PRESSURE SYSTEM SUFFICIENTLY OFFSHORE TO START THU NGT AS DRY. A
SECONDARY COLD FRONT IS FORECAST TO MOVE THROUGH THE CWA ON FRIDAY.
MODEL FCST SOUNDINGS THOUGH ARE TOO DRY AND WE ARE NOT CARRYING ANY
PCPN CHANCES.

THE NEXT PCPN CHANCES ALONG WITH MORE HUMID WEATHER COME FRIDAY
NIGHT INTO SATURDAY AS A WARM FRONT IS FORECAST TO MOVE THROUGH OUR
CWA. PRECIP THREAT WILL CONTINUE INTO SUNDAY PRECEDING AND
ACCOMPANYING A COLD FRONT FROM THE MIDWEST. AS OF TODAY IT IS
POSITIONED FAIRLY WELL TO MAXIMIZE SHRA AND TSRA CHANCES ACROSS THE
NW HALF OF OUR CWA.

THEN FAIR AND DRIER WEATHER SHOULD RETURN ON MONDAY. THE LATEST
ECMWF IS MUCH SLOWER WITH THE SUNDAY/MONDAY EVOLUTION OF THE COLD
FRONT. OVER THE LAST COUPLE OF MONTHS IF IT HAS HAD A BIAS, ITS
BEEN A SLOW TIMING ONE. THE LATEST UKMET IS MORE LINE WITH THE GFS
THAN THE ECMWF. THE FCST 500MB FLOW IS MORE NW THAN IT WILL BE AT
THE START OF THE LONG TERM. THIS SHOULD BRING RELATIVELY DRIER, LESS
HUMID AIR INTO OUR CWA FOR THE START OF THE NEXT WORK WEEK IF NOT
MONDAY, THEN TUESDAY.

WE DID NOT SWAY MUCH FROM MEX OR HPC GUIDE WRT TO TEMPS. WANT TO SEE
IF WE GET SOME BENEFICIAL OR MAYBE TOO MUCH OF A BENEFICIAL RAIN
OVER THE NEXT COUPLE OF DAYS. WITHOUT IT AND AS LONG AS IT HAS NOT
BEEN COMPLETELY CLOUDY, MAX TEMPS HAVE BEEN RUNNING TOWARD THE HIGH
END OF THE GUIDANCE ENVELOPE.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A COLD FRONT ENTERING THE REGION AT MID AFTERNOON WILL MOVE
THROUGH TONIGHT BEFORE STALLING IN OUR VICINITY TUESDAY AND
WEDNESDAY. SOME LINGERING MVFR CLOUDS AROUND THIS AFTERNOON AS
PLENTY OF MOISTURE IN THE LOWER LEVELS HAS PREVENTED THIS FROM
COMPLETELY MIXING OUT. THE LAST OF THE IMPROVEMENTS ARE AT KRDG
AND KABE WHERE SOME HAZE HAS ALSO BEEN REPORTED. OVERALL, CEILINGS
ARE OR ARE EXPECTED TO BECOME VFR. THE MAIN CONCERN IS THE TIMING
AND COVERAGE OF THUNDERSTORMS THROUGH THIS EVENING. THE COLD FRONT
WILL DRIVE EASTWARD, AND AS OF 1900Z A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS WAS FROM SOUTHEASTERN NEW YORK SOUTHWESTWARD TO
WESTERN MARYLAND. THIS ACTIVITY IS MOVING EASTWARD AND THERE
SHOULD BE SOME FILLING IN OF THE LINE AS IT ENCOUNTERS MORE
UNSTABLE AIR. THE LINE MAY NOT BE COMPLETELY SOLID THOUGH WITH
PERHAPS TWO AREAS OF BETTER ORGANIZATION. ONE UP ACROSS
SOUTHEASTERN NEW YORK STATE TO SOUTHWESTERN NEW ENGLAND AND THE
OTHER SOUTHWEST OF KPHL TO THE KDCA AREA. WE UTILIZED A TEMPO
GROUP TO INDICATE OUR BEST ESTIMATE OF TIMING AT THIS POINT AT ALL
TERMINALS EXCEPT KMIV AND KACY WHERE A CB MENTION WAS KEPT. THERE
IS SOME HIGHER CONFIDENCE THE FARTHER WEST ONE GOES. SOME STORMS
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAIN. A SEA
BREEZE TYPE BOUNDARY IS SHOWING UP ON SATELLITE AND RADAR IMAGERY
ACROSS FAR EASTERN NEW JERSEY. AS OF NOW, WE ARE NOT ANTICIPATING
ANY CONVECTION FORMING ON THIS AND IMPACTING KACY OR KMIV.

AS THE FRONT SLIDES THROUGH, ANY CONVECTION SHOULD TEND TO WANE
THROUGH THE EVENING AS THE ENERGY DECREASES. SOME OF THE MODEL
GUIDANCE SUGGEST THAT SOME SHOWERS AND THUNDERSTORMS LINGER THROUGH
A GOOD PART OF THE NIGHT, HOWEVER THAT MAY BE OVERDONE. A SOUTHWEST
WIND AROUND 10 KNOTS WILL BECOME LIGHTER AND VARIABLE DURING THE
NIGHT. ANY TERMINAL THAT IS ABLE TO HOLD ONTO SOME WIND, SHOULD HAVE
A WIND SHIFT TO THE NORTH BEHIND THE FRONT. THE LOW-LEVEL MOISTURE
MAY HANG ON FOR AWHILE TONIGHT INTO TUESDAY, THEREFORE CARRIED A BIT
OF FOG AT SOME OF THE MORE PRONE TERMINALS. DEPENDING ON WHERE THE
FRONT GETS HUNG UP TUESDAY, THERE COULD BE A SHOWER OR THUNDERSTORM
/MAINLY CLOSET TO KACY AND KMIV. A NORTHERLY FLOW TO START TUESDAY
SHOULD INCREASE A LITTLE AND SHIFT TO THE NORTHWEST. THE WINDS LOOK
LIGHT ENOUGH WHERE SOME TERMINALS MAY HAVE THE WIND SHIFT TO THE
SOUTHWEST AND SOUTH DURING THE AFTERNOON /I.E. KACY AND KMIV/. SOME
CUMULUS SHOULD DEVELOP TUESDAY ESPECIALLY THE FARTHER SOUTH WHERE
DEEPER MOISTURE LINGERS LONGER, WITH PERHAPS SOME MID TO HIGH CLOUDS
ABOVE.

OUTLOOK...
THE FRONTAL BOUNDARY IS STALLED NEARBY THROUGH WEDNESDAY AND MAY BE
ABLE TO FOCUS SOME SHOWERS AND THUNDERSTORMS, MAINLY SOUTH OF ALL OF
OUR TERMINALS. AN AREA OF LOW PRESSURE HOWEVER IS FORECAST TO
DEVELOP AND TRACK ALONG THE FRONT WEDNESDAY INTO THURSDAY. THIS MAY
PRODUCE A MORE WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS ACROSS A
PORTION OF THE AREA, WITH AREAS OF HEAVY RAIN POSSIBLE. THERE IS
SOME UNCERTAINTY HOWEVER ON THE TIMING AND LOCATION OF THE MORE
ORGANIZED CORRIDOR OF PRECIPITATION. A WEAK AREA OF HIGH PRESSURE
THEN BUILDS IN FOR FRIDAY, HOWEVER A FRONTAL BOUNDARY MAY SETTLE
INTO OUR AREA FRIDAY NIGHT AND LINGER SATURDAY.

&&

.MARINE...
A COLD FRONT WILL BE ARRIVING IN OUR AREA TONIGHT WITH A
SOUTHERLY FLOW AHEAD OF IT. THE LOW-LEVEL FLOW HAS INCREASED AHEAD
OF THE FRONT, HOWEVER AN INVERSION OVER THE WATER AS HOTTER AIR
ADVECTS IN IS KEEPING THE SURFACE WINDS IN THE 10 TO 15 KNOT
RANGE. SOME GUSTS HAVE BEEN APPROACHING 20 KNOTS, HOWEVER THAT
SHOULD BE THE UPPER END OF THE GUSTINESS THROUGH TONIGHT WITHIN
THE SYNOPTIC REGIME. SOME SHOWERS AND THUNDERSTORMS SHOULD CROSS
THE AREA TONIGHT AS THE FRONT SETTLES THROUGH, AND PERHAPS LOCALLY
GUSTY WINDS MAY RESULT FROM THE CONVECTION. THE FRONT LOOKS TO
STALL NEARBY ESPECIALLY ACROSS OUR SOUTHERN WATERS TUESDAY AND
WEDNESDAY. THE TRUE DEFINITION OF THE FRONT WILL DETERMINE THE
OVERALL WIND DIRECTION, HOWEVER A SHIFT TO THE NORTHWEST SHOULD
OCCUR BEHIND THE FRONT MAINLY ACROSS THE NORTHERN COASTAL WATERS
AND PARTS OF DELAWARE BAY LATE TONIGHT AND TUESDAY MORNING.
OTHERWISE, THE FLOW APPEARS LIGHT ENOUGH TUESDAY WHERE A SOUTHERLY
WIND BECOMES DOMINANT AND IT COULD BE ENHANCED SOME NEARSHORE BY A
SEA BREEZE CIRCULATION.

AN AREA OF LOW PRESSURE IS FORECAST TO TRACK ALONG THIS FRONT
WEDNESDAY INTO THURSDAY. THIS SURFACE LOW DOES NOT APPEAR TO BE REAL
VIGOROUS, HOWEVER THE LOW-LEVEL FLOW WILL TURN ONSHORE AHEAD OF IT.
ATTM, WE ARE NOT ANTICIPATING THE WINDS TO RAMP UP TO ADVISORY
CRITERIA AND THE LENGTH OF TIME THAT THE ONSHORE FLOW OCCURS APPEARS
SHORT ENOUGH TO NOT BUILD THE SEAS TO MUCH. AS A RESULT, WE
MAINTAINED CONDITIONS BELOW ADVISORY CRITERIA THROUGH THE PERIOD.
THE SURFACE LOW MAY BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO
THE AREA, WITH THE POTENTIAL FOR A STEADIER RAIN WEDNESDAY INTO
THURSDAY. THERE ARE HOWEVER SOME TIMING AND PLACEMENT UNCERTAINTIES
REGARDING THE MAIN PRECIPITATION. HIGH PRESSURE RETURNS FOR FRIDAY,
ALTHOUGH A FRONTAL BOUNDARY MAY SETTLE INTO THE AREA FRIDAY NIGHT
AND SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...AMC
NEAR TERM...AMC
SHORT TERM...AMC
LONG TERM...GIGI
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Aug 16, 12:29 PM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 PM EDT MON AUG 16 2010

NJZ001-007>010-015-PAZ054-055-060>062-067>071-171630-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1229 PM EDT MON AUG 16 2010

...SEVERE THUNDERSTORM WATCH 619 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS
EVENING ACROSS NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY.
ELSEWHERE...THE BEST CHANCE FOR STRONG OR POSSIBLY SEVERE
THUNDERSTORMS IS LATER THIS AFTERNOON INTO LATE THIS EVENING...
ESPECIALLY SOUTHEAST PENNSYLVANIA...EASTERN MARYLAND...DELAWARE
AND SOUTHERN NEW JERSEY.

BRIEF POOR DRAINAGE FLOODING RAINS MAY OCCUR WITH SEVERAL STRONG
STORMS TODAY AS WELL AS POCKETS OF LIGHTNING STRIKE OR WIND DAMAGE.

AFTER MIDNIGHT THIS COMING MONDAY NIGHT...THUNDERSTORMS SHOULD
WEAKEN AND BE FOCUSED MOSTLY ACROSS DELMARVA INTO SOUTHERN NEW
JERSEY. ISOLATED POOR DRAINAGE FLOODING RAINS MAY STILL BE
OCCURRING IN THE PREDAWN HOURS ALONG THE DELAWARE COAST.

THE HEAT INDEX MAY APPROACH 100 DEGREES FOR AN HOUR 2 THIS AFTERNOON
IN METRO PHILADELPHIA WITH A MAXIMUM HEAT INDEX OF 100 TO
103 DEGREES
EXPECTED IN EASTERN MARYLAND AND MUCH OF DELAWARE AND PARTS OF FAR
SOUTHERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS POTENTIAL FOR POOR DRAINAGE FLOODING RAINS WEDNESDAY
ALONG WITH THUNDERSTORMS....ESPECIALLY TO THE SOUTH AND EAST OF
PHILADELPHIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-016>023-027-171630-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
1229 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON
INTO LATE THIS EVENING... ESPECIALLY SOUTHEAST PENNSYLVANIA...
EASTERN MARYLAND...DELAWARE AND SOUTHERN NEW JERSEY.

BRIEF POOR DRAINAGE FLOODING RAINS MAY OCCUR WITH SEVERAL STRONG
STORMS TODAY AS WELL AS POCKETS OF LIGHTNING STRIKE OR WIND DAMAGE.

AFTER MIDNIGHT THIS COMING MONDAY NIGHT...THUNDERSTORMS SHOULD
WEAKEN AND BE FOCUSED MOSTLY ACROSS DELMARVA INTO SOUTHERN NEW
JERSEY. ISOLATED POOR DRAINAGE FLOODING RAINS MAY STILL BE
OCCURRING IN THE PREDAWN HOURS ALONG THE DELAWARE COAST.

THE HEAT INDEX MAY APPROACH 100 DEGREES FOR AN HOUR 2 THIS AFTERNOON
IN METRO PHILADELPHIA WITH A MAXIMUM HEAT INDEX OF 100 TO
103 DEGREES
EXPECTED IN EASTERN MARYLAND AND MUCH OF DELAWARE AND PARTS OF FAR
SOUTHERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS POTENTIAL FOR POOR DRAINAGE FLOODING RAINS WEDNESDAY
ALONG WITH THUNDERSTORMS....ESPECIALLY TO THE SOUTH AND EAST OF
PHILADELPHIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING.

ANZ430-431-450>455-171630-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1229 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERAL THUNDERSTORMS STORMS MAY PRODUCE 30 TO 40 KNOT WESTERLY
WIND GUSTS THIS AFTERNOON OR EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-171630-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1229 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING
ALONG THE NEW JERSEY COAST.

THERE IS A CHANCE FOR STRONG OR POSSIBLY SEVERE THUNDERSTORMS
LATER THIS AFTERNOON INTO LATE THIS EVENING.

BRIEF POOR DRAINAGE FLOODING RAINS MAY OCCUR WITH SEVERAL STRONG
STORMS LATE TODAY AS WELL AS POCKETS OF LIGHTNING STRIKE OR WIND
DAMAGE.

AFTER MIDNIGHT THIS COMING MONDAY NIGHT...THUNDERSTORMS SHOULD
WEAKEN AND BE FOCUSED MOSTLY ACROSS DELMARVA INTO SOUTHERN NEW
JERSEY. ISOLATED POOR DRAINAGE FLOODING RAINS MAY STILL BE
OCCURRING DURING THE PREDAWN HOURS ALONG THE DELAWARE COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS POTENTIAL FOR POOR DRAINAGE FLOODING RAINS WEDNESDAY
ALONG WITH THUNDERSTORMS...ESPECIALLY COASTAL SOUTHERN NEW JERSEY
THROUGH COASTAL DELAWARE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 16, 3:03 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT MON AUG 16 2010

NJZ009-PAZ069-162000-
BUCKS PA-HUNTERDON NJ-
303 PM EDT MON AUG 16 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKS AND HUNTERDON COUNTIES...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF ALLENTOWN...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BEDMINSTER...
GARDENVILLE AROUND 310 PM...PIPERSVILLE AROUND 315 PM...TINICUM
TOWNSHIP...OTTSVILLE AROUND 325 PM...BYRAM...REVERE...FERNDALE...
FERNDALE AROUND 330 PM AND ERWINNA AROUND 345 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4027 7520 4040 7537 4063 7512 4063 7511
      4065 7509 4068 7504 4068 7501 4071 7496
      4055 7475

PO
Special weather statement, Aug 16, 3:55 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT MON AUG 16 2010

PAZ060-162100-
BERKS PA-
355 PM EDT MON AUG 16 2010

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN LEBANON COUNTY...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR WOMELSDORF AROUND 445
PM...BERNVILLE AROUND 450 PM AND WERNERSVILLE AROUND 500 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4051 7643 4053 7633 4040 7594 4028 7610
      4036 7621 4036 7624 4047 7640 4049 7644
      4050 7644
Special weather statement, Aug 16, 4:27 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT MON AUG 16 2010

NJZ009-010-012-013-015-162130-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
427 PM EDT MON AUG 16 2010

...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MERCER...
MIDDLESEX...MONMOUTH AND SOMERSET COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF TRENTON...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR SKILLMAN...LAWRENCEVILLE AROUND
435 PM...BELLE MEAD AROUND 440 PM...PRINCETON NORTH...PRINCETON
AROUND 445 PM...ROCKY HILL AROUND 450 PM...KINGSTON...PRINCETON
JUNCTION...EDINBURG AROUND 455 PM AND HEATHCOTE AROUND 500 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4044 7422 4017 7429 4031 7490 4049 7486

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:03 PM EDTSpecial Weather StatementPHIBucks57 min
Aug 16, 3:12 PM EDTSevere Thunderstorm WarningPHIBucks27 min
Aug 16, 3:55 PM EDTSpecial Weather StatementPHIBerks65 min
Aug 16, 4:04 PM EDTSevere Thunderstorm WarningPHIBerks56 min
Aug 16, 5:01 PM EDTSevere Thunderstorm WarningPHIBerks, Chester74 min
Aug 16, 6:44 PM EDTSevere Thunderstorm WarningPHIChester, Delaware61 min
Aug 16, 7:45 PM EDTSpecial Weather StatementPHIDelaware60 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.